Hail, Somerset
- When
- July 3, 2:38 PM EST
- Where
- Somerset County, Harmony
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.967, -69.533
A severe thunderstorm moving through Somerset County dropped 3/4 inch hail in Harmony.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GYX wrote it up.
A severe thunderstorm moving through Somerset County dropped 3/4 inch hail in Harmony.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jul 3, 1:25 PM EST, 1 hour 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 225 PM EDT THU JUL 3 2003 .DISC...SUMMERY WX TO CONTINUE. SERIES OF WK SHRT WVS TO BRUSH NRTHRN SECTIONS NXT 36 HRS TOUCHING OFF SCT TSRA/SHRA AT TIMES. OTHERWISE...ELEVATED HTG WIL PRODUCE A FEW AIRMASS STORMS FRI AFTERNOON AND EVENING. A COLD FRONT WIL BRING A CHC TO ALL SECTIONS SAT PM/NIGHT...XCP LIKELY POPS ACRSS THE FAR N. FOR D+3 AND BEYOND LEANED TWDS THE LATEST GFS AND ENSEMBLE SOLUTIONS. WE SHUD SEE A GRDL COOL DWN AS WE HEAD INTO NXT WEEK WTH RTRN OF UPPR TROF. H8 TEMPS ALSO SUGGESTING SVRL COOL NIGHTS...ESPLLY ACRSS NTHRN NH AND THE WSTRN ME MTNS. .CSTAL WTRS...QUIET ON THE WATERS WTH WNDS/SEAS APPRCHNING SCA ON SAT AHD OF COLD FRONT. GRIDS AVBL. WRKZFP/CWF AVBL SHRTLY. .GYX... ME...NONE. NH...NONE. ES
MEZ007>009-012>014-018>028-NHZ001>010-013-014-031200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 254 AM EDT THU JUL 3 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND SOUTHERN MAINE AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Portland,ME radar (KGYX), 133 km away, was scanning. The volume nearest the first event began at 19:38 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2003Every state in 2003This day in weather historyWarnings in Maine, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5330017.